Brain Zaps and Antidepressants – Why Do they Happen?

Brain zaps are part of what we call medication discontinuation syndrome. Medication discontinuation syndrome are symptoms that you can see when you suddenly stop your medication.

In this case were talking about what you see when you stop the serotonin enhancing antidepressants.

An easy way to remember these symptoms is with the mnemonic FINISH
F – Flulike symptoms.
I – insomnia.
N – nausea or maybe even vomiting.
I – imbalance like dizziness or even vertigo like your head is spinning.
S – sensory disturbances and that would be the electric shocks that seem to be coming from your brain.
H – for hyperarousal and this would be anxiety, irritability, aggression or even jerkiness.

Disclaimer: All of the information on this channel is for educational purposes and not intended to be specific/personal medical advice from me to you. Watching the videos or getting answers to comments/question, does not establish a doctor-patient relationship. If you have your own doctor, perhaps these videos can help prepare you for your discussion with your doctor.

I upload every Wednesday at 9am, and sometimes have extra videos in between. Subscribe to my channel so you don’t miss a video 3

Leave a Reply

Your email address will not be published.